Aa
A
A
A
Close
Heart Disease Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

IST and Toprol XL

I am a 24 year old female who was recently diagnosed with Inappropriate Sinus Tachycardia. I have been on 100 mg of Toprol XL for about one month now. My symptoms were major exercise intolerance, high resting heart rate and spells of tachycardia, fatigue, shortness of breath, profuse sweating, dizziness and blackout spells. The medicine seems to help more than any other I have been on. However, I am wondering about its side effects. Just recently (about the same time that I started the med), I found a lump under my left armpit. It seems to be a gland or something. Not only was it swollen, but it was sore to touch. Since I found it, it has disappeared and appeared off and on. The glands in my shoulder area have also been swollen. I am wondering if this has anything to do with my body adjusting to the medicine, or if I should consult a doctor. I understand that infections can sometimes cause your glands to swell. Also, should the Toprol help control the perspiration? I have found no relief and am tired of the embarrassment and even more tired of sweating through my clothes on a daily basis. Please help!
4 Responses
Avatar universal
You should have this sweating evaluated by your physician.  YOu may require a full endocrine evaluation.  

I would recommend a full thyroid evaluation as well if this has not been done already.
Avatar universal
I began taking Toprol for high blood pressure on 2-14-00.  Within 3 day, I began coughing terribly, and spitting up clear mucus.  On 2-21, the doctor took me off Toprol and prescribed Cardizem to clear up my coughing.  I felt and sounded as if I have a bad case of Bronchitis.  I will never take this medicine again.
Avatar universal
I began taking Toprol for high blood pressure on 2-14-00.  Within 3 day, I began coughing terribly, and spitting up clear mucus.  On 2-21, the doctor took me off Toprol and prescribed Cardizem to clear up my coughing.  I felt and sounded as if I have a bad case of Bronchitis.  I will never take this medicine again.
Avatar universal
The doctor put me on Toprol, and after about 3 days, I began a terrible cough.  It was as if I had severe bronchitis.  I began spitting up a thick mucus.  I went back to my doctor and learned this is a side-affect of Toprol even though it is not listed as one on the flyer that came with the prescription.  I was taken off the medicine, and I WILL NEVER take it again.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.